MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23331036S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Cancer (3262)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "nail broken off at lag screw hole.The patient has bone tumor due to breast cancer, and bone fusion is not originally expected.The fracture of the implant is unavoidable, but the fracture of the prophylactic implant has impaired the fixation of the fracture site, and revision surgery is planned on (b)(6) 2024.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Although the device and x-rays would have been necessary for a complete investigation, it was reported that, "the patient has bone tumor due to breast cancer, and bone fusion is not originally expected".Hence, even without any evidence it could be determined that the root cause of the reported event is patient related.The nail breakage most probably results directly or partially from the bone tumor from which the patient suffers.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "nail broken off at lag screw hole.The patient has bone tumor due to breast cancer, and bone fusion is not originally expected.The fracture of the implant is unavoidable, but the fracture of the prophylactic implant has impaired the fixation of the fracture site, and revision surgery is planned on (b)(6) 2024".

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18960421
Report Number0009610622-2024-00106
Device Sequence Number17905076
Product Code HSB
UDI-Device Identifier07613327285994
UDI-Public07613327285994
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23331036S
Device Lot NumberK021B8A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale